Florida, 2013Funnel Cloud in Florida, August 3, 2013
August 3, 2013 · NWS JAX · 1 event in 1 county or zone
TS Dorian was offshore of the NE Florida Atlantic Coast and tracked NE during the day. Scattered afternoon and evening showers and thunderstorms developed along the sea breezes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
TS Dorian was offshore of the NE Florida Atlantic Coast and tracked NE during the day. Scattered afternoon and evening showers and thunderstorms developed along the sea breezes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 8:51 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 3, 8:51 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT SAT AUG 3 2013
...ANY IMPACTS FROM DORIAN TO REMAIN EAST OF THE FORECAST AREA...
.UPDATE...
FORECAST AREA REMAINS IN WEAK NORTHWEST STEERING FLOW PATTERN IN
BETWEEN TROPICAL DEPRESSION (TD) DORIAN EAST OF THE FLORIDA
PENINSULA AND THE NEXT APPROACHING SHORTWAVE TROF/CONVECTION OVER
THE TENNESSEE VALLEY WHICH WILL DROP INTO THE SERN U.S. LATER
TODAY. LOCALLY...THIS WILL ALLOW MOISTURE IN PLACE TO DEVELOP
ISOLATED TO SCATTERED AFTERNOON STORMS OVER INLAND AREAS WHICH
WILL TRACK TOWARDS THE SOUTHEAST AT 5-10 MPH AND SHOULD MAKE IT TO
THE BEACHES/NEARSHORE COASTAL WATERS LATE IN THE DAY/EARLY EVENING
HOURS BEFORE ACTIVITY DIMINISHES AFTER SUNSET AND ENDS BY MIDNIGHT.
MAX TEMPS TODAY TO REACH INTO THE LOWER TO MIDDLE 90S OVER INLAND
AREAS AND UPPER 80S AT THE BEACHES AS SEA BREEZE DEVELOPS AND
SHOULD PUSH INLAND TO THE I-95 CORRIDOR JUST WEST OF THE
INTRACOASTAL WATERWAY.
&&
.AVIATION...
CURRENT FORECAST PACKAGE OF MAINLY VFR CONDS THROUGH THE FORECAST
PERIOD. TSTM CHANCES WILL REMAIN LOW ENOUGH TO JUST KEEP THEM IN
THE VICINITY DURING THE AFTERNOON AND EVENING HOURS.
&&
.MARINE...
WITH TD DORIAN STAYING JUST SOUTHEAST OF THE COASTAL WATERS EXPECT
OFFSHORE FLOW AT GENERALLY 15 KNOTS OR LESS WILL CONTINUE INTO
SUNDAY WITH SEAS OF 2-4 FT. MOST OF THE THUNDERSTORM ACTIVITY
SHOULD REMAIN JUST OUTSIDE OF THE OFFSHORE COASTAL WATERS WITH
VERY LITTLE IMPACT FROM TD DORIAN EXPECTED IN THE REGION.
RIP CURRENTS: MODERATE RISK OF RIPS DUE TO SOME SWELLS PUSHING
INTO THE COAST FROM TD DORIAN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 73 93 72 / 30 20 40 30
SSI 88 78 89 77 / 30 30 40 40
JAX 90 73 91 73 / 30 30 40 40
SGJ 88 74 89 74 / 30 30 30 30
GNV 90 72 91 72 / 30 30 30 30
OCF 90 73 91 74 / 30 20 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/GUILLET
Hazardous weather outlook, Aug 3, 7:09 AM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 AM EDT SAT AUG 3 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-041008-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
809 AM EDT SAT AUG 3 2013
...MODERATE RISK OF RIP CURRENTS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
TROPICAL DEPRESSION DORIAN ABOUT 175 MILES SOUTHEAST OF JACKSONVILLE
WILL SLOWLY DRIFT NORTH TODAY THEN NORTHEAST TONIGHT AND SUNDAY AWAY
FROM THE REGION. VERY LITTLE IMPACT IS EXPECTED TO THE FORECAST AREA
EXCEPT FOR A FEW SHOWERS OVER THE OFFSHORE COASTAL WATERS AND A
MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES TODAY. PLEASE REFER
TO THE SURF ZONE FORECAST FOR MORE DETAILS.
SCATTERED THUNDERSTORMS ARE POSSIBLE BY MIDDAY OVER THE SUWANNEE
RIVER VALLEY OF NORTHEAST FLORIDA...WITH GRADUAL PROGRESSION TOWARD
THE ATLANTIC COAST OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING
THE AFTERNOON AND EARLY EVENING. A FEW STRONG STORMS WILL BE
POSSIBLE WHICH WILL BE CAPABLE OF GUSTY WINDS AND FREQUENT
LIGHTNING. STORM MOTION WILL BE TOWARDS THE SOUTHEAST AT 5 TO 10
MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Funnel Cloud, Nassau
- When
- August 3, 1:10 PM EST
- Where
- Nassau County, 0.91 mi NW of Fernandina Beach Arp
- Reported by
- Trained Spotter
- Coordinates
- 30.630, -81.480
A funnel cloud was observed about 3 miles SW of Fernandina Beach over the Intracoastal Waterway.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, August 3, 2013$215,000 · EF0 · 32 events
- Flash Flooding in Tennessee, August 3, 2013$100,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 3, 2013$82,000 · 1.5 in hail · 5 events
- Flash Flood and Heavy Rain in Kentucky, August 3, 2013$50,000 · 2 events
- Hail and Damaging Winds in Wyoming, August 3 to 4, 2013$25,000 · 1 in hail · 6 events
- Damaging Winds in Nebraska, August 3, 2013$25,000 · 52 kt wind · 3 events
- Tornado and Flash Flood in Montana, August 3, 2013EF0 · 19 events
- Flash Flooding and Heavy Rain in Kansas, August 3 to 4, 201311 events
- Hail and Damaging Winds in Montana, August 3, 20132.5 in hail · 11 events
- Lightning Strike in Florida, August 3, 20131 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 3, 20135 events
- Flash Flooding and Hail in New Mexico, August 3, 2013$5,000 · 0.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468444.